MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE
Model Number GR3506
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported shearing of the wire during a dx cath procedure.Follow up communication with the user facility confirmed the following information: after diagnostic angiography the wire was removed from the body; the wire was noted to be sheared and close to breaking off about 10 cm from the distal (angled) end; the procedure was completed; and there was no patient injury or medical intervention required, patient is doing okay.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the returned sample evaluation results.Visual inspection upon receipt revealed that the urethane outer layer had been sheared off the core wire on the segment approximately 183mm -193mm from the distal end of the shaft.The actual sample was measured for the total length and it was determined there is no missing portion on the actual sample.Magnifying and electron microscopic inspections revealed that the shear cross-section surface was in the smooth state.The portion detached from the core wire had a semi circler groove on the surface in the lengthwise direction.The outer diameter of the shaft was measured on the undamaged segment and confirmed to meet manufacturer specification.Functional testing was conducted: a test sample was withdrawn through a metal needle and the urethane outer layer sheared off, with the surface of the sheared segment being in a smooth state.The state of the fracture was similar to the actual sample.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.Based on the investigation results it is likely that the actual sample was pulled through a metal device in the proximal direction in the state of having contact with the edge of the metal device, resulting in the shearing the urethane layer off the shaft.The device labeling does address the potential for such an event in the instructions-for- use (ifu) with statements such as the following: " do not use the guide wire m with devices which contain metal parts such as atherectomy catheters, laser catheter, or metal introduction devices as they may cause the glidewire plastic coating to shear and/or sever the wire.Do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6421552
Report Number9681834-2017-00056
Device Sequence Number18964930
Product Code DQX
UDI-Device Identifier04987350773159
UDI-Public(01)04987350773159(17)180930(10)161004
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2018
Device Model NumberGR3506
Device Catalogue NumberRF*GA35153A
Device Lot Number161004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETERS; DIAGNOSTIC CATHETERS